MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - HUNTINGTON MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Catalog Number 8065977762
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during intraocular lens (iol) implantation procedure, the scratch on cartridge was found.However, implant succeeded and the surgery was completed without any issue.No further information available.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.A qualified handpiece and viscoelastic were indicated.The lens diopter was not provided.It cannot be determined if a qualified diopter was used.The product investigation could not identify a root cause for the reported complaint.The sample was discarded by the customer.A root cause cannot be determined without physical examination of the product.Information stated the lens was implanted without issue.The lens diopter was not provided.It cannot be determined if a qualified diopter was used.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage the manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18397287
Report Number1119421-2023-02223
Device Sequence Number11424603
Product Code MSS
UDI-Device Identifier00380659777622
UDI-Public00380659777622
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112977
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2026
Device Catalogue Number8065977762
Device Lot Number15664823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2023
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ NATURAL SINGLEPIECE IOL.; MONARCH III INJECTOR.; VISCOAT.
Patient SexUnknown